Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
There was a subtropical ridge centered both over the Great Basin and the southeast U.S. coast. Intense surface heating was present across West Texas under a weak upper high pressure system. Outflow boundaries from storms the night before were present across the area and helped to serve as a focus for thunderstorms. The storms that developed produced strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 26, 1:44 PM CST, 3 hours earlier.
Area forecast discussion, Jul 26, 1:44 PM CST, 3 hours before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
244 PM CDT TUE JUL 26 2016
.DISCUSSION...As of 2:30 PM CDT Tuesday...KMAF radar is showing
isolated/scattered thunderstorms developing over the CWA moving
generally south. Outflow boundaries from last nights convection
in the Panhandle and Northeast New Mexico Plains is helping serve
as a focus. This will be the theme for the next few days.
Water Vapor Imagery and High Density Winds shows that the
subtropical ridge is basically split in two...with one center over
the Great Basin and the other center over the Southeast US Coast.
There is a weak inverted trof over East TX basically trapped
between the two ridge centers. In this scenario...which shows
little change thru at least Thursday night...there will be
isolated/scattered thunderstorms across the CWA. The highest
probability will be in the higher terrain with upslope flow and
intense heating. But have widespread isolated pops everywhere else
due to boundaries which won't mix out in the nearly homogeneous
atmosphere and are notoriously hard to predict. Temperatures will
be near to a degree or two above normal.
Starting Friday and continuing into early next week the ridge
center over the Great basin will build east thru the Southern
Plains with the deep layer flow becoming east to northeast. With
the deep layer east to northeast flow there will be good
upslope flow...mainly in the Guadalupe and Sacramento Mtns where
the best chance of convection will be. High temps will once again
be above normal (the theme for July, 2016!) with temps
approaching 100 in the Permian Basin and 100-105 in the Pecos and
Rio Grande River Valleys.
Strobin
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 78 97 77 95 / 20 10 20 10
Carlsbad 76 98 74 97 / 20 20 20 20
Dryden 78 97 77 97 / 20 20 20 10
Fort Stockton 76 94 73 96 / 20 10 10 10
Guadalupe Pass 70 88 70 87 / 30 20 20 20
Hobbs 72 95 71 93 / 20 20 20 10
Marfa 68 88 65 88 / 30 20 20 20
Midland Intl Airport 76 97 75 95 / 20 10 10 10
Odessa 76 96 76 95 / 20 10 10 10
Wink 77 98 76 97 / 20 10 10 10
&&
.MAF Watches/Warnings/Advisories...
NM...None.
TX...None.
&&
12/33
Hazardous weather outlook, Jul 26, 1:07 PM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CDT TUE JUL 26 2016
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
207 PM CDT TUE JUL 26 2016 /107 PM MDT TUE JUL 26 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ESPECIALLY THIS
EVENING ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 50
MPH, LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND
THURSDAY...MAINLY SOUTH AND WEST OF THE PECOS RIVER IN WEST TEXAS
AND SOUTHEAST NEW MEXICO. SOME OF THE STORMS COULD PRODUCE BRIEF
GUSTY WINDS, LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 26, 3:50 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 PM MDT TUE JUL 26 2016
NMZ028-262215-
EDDY COUNTY PLAINS NM-
350 PM MDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDDY COUNTY UNTIL 415 PM
MDT...
AT 349 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAKEWOOD...OR 15 MILES SOUTH OF ARTESIA...MOVING SOUTHWEST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
LAKEWOOD AREA INCLUDING HIGHWAY 285..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3239 10444 3256 10464 3272 10435 3251 10407
TIME...MOT...LOC 2149Z 039DEG 9KT 3262 10436
49
Special weather statement, Jul 26, 4:09 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT TUE JUL 26 2016
TXZ050-061-062-262245-
ANDREWS TX-ECTOR TX-MIDLAND TX-
509 PM CDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ANDREWS...WEST
CENTRAL MIDLAND AND NORTHEASTERN ECTOR COUNTIES UNTIL 545 PM CDT...
AT 507 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF ODESSA...MOVING SOUTH AT 15 MPH.
WIND GUSTS OF 50 TO 55 MPH, SMALL HAIL, AND HEAVY RAIN WILL POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ODESSA...WEST ODESSA...GOLDSMITH...
MIDLAND INTERNATIONAL AIR AND SPACE PORT...
ODESSA SCHELEMEYER FIELD...MISSION DORADO...
WARFIELD AND NORTH COWDEN.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 112 AND 113...AND
BETWEEN MILE MARKERS 117 AND 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3206 10263 3215 10240 3187 10212 3177 10265
TIME...MOT...LOC 2207Z 357DEG 12KT 3198 10246
49
Special weather statement, Jul 26, 4:41 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
541 PM CDT TUE JUL 26 2016
TXZ082-262330-
TERRELL TX-
541 PM CDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TERRELL COUNTY UNTIL 630
PM CDT...
AT 540 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DRYDEN...MOVING SOUTHWEST AT 30 MPH.
SMALL HAIL, WIND GUSTS OF 50 TO 55 MPH, AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DRYDEN AND TERRELL COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2983 10218 2985 10219 2984 10220 2985 10224
2986 10225 2985 10226 3004 10251 3021 10225
3006 10180 2980 10214
TIME...MOT...LOC 2240Z 056DEG 26KT 3009 10215
49Thunderstorm Wind, Terrell
- When
- July 26, 4:44 PM CST
- Where
- Terrell County, Dryden
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.050, -102.120
A thunderstorm moved across Terrell County and produced a 58 mph wind gust at Dryden.
Thunderstorm Wind, Martin
- When
- July 26, 6:05 PM CST
- Where
- Martin County, 2 mi WNW of Tarzan
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.311, -102.002
A thunderstorm moved across Martin County and produced a 60 mph wind gust near Tarzan.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Georgia, July 26, 20161 death · 1 event
- Tornadoes and Hail in Nebraska, July 26, 2016$25,000 · EF2 · 34 events
- Drought in Mississippi, July 26 to 31, 2016$210,000 · 7 events
- Damaging Winds and Lightning Strikes in Virginia, July 26, 2016$85,000 · 50 kt wind · 10 events
- Tornado and Hail in North Dakota, July 26, 2016$70,000 · EF0 · 6 events
- Hail and Damaging Winds in Nebraska, July 26 to 27, 2016$40,000 · 1 in hail · 12 events
- Lightning Strike in Alabama, July 26, 2016$60,000 · 1 event
- Debris Flow and Flooding in Washington, July 26, 2016$29,000 · 52 kt wind · 5 events
- Damaging Wind and Lightning Strike in Arizona, July 26, 2016$25,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Nebraska, July 26, 20161.75 in hail · 12 events
- Lightning Strike in Indiana, July 26, 20161 injured · 1 event
- Lightning Strike in North Carolina, July 26, 20161 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650404, 650407.